Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 1, 2021, 6:02 AM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 6:02 AM CDT (11:02 UTC)
- Expired
- Jun 1, 2021, 7:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
976
WWUS84 KEWX 011102
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
602 AM CDT Tue Jun 1 2021
TXZ205>207-220-221-011200-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
602 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON...BEXAR AND COMAL
COUNTIES UNTIL 700 AM CDT...
At 600 AM CDT, National Weather Service Meteorologists were tracking
strong winds on the back side of a departing complex of storms. Wind
gusts of 40 to 50 mph will be possible over the next hour.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Poteet, Stinson Municipal Airport, San Antonio Int
Airport, Randolph AFB, Canyon Lake Dam, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Kirby, Alamo Heights and Windcrest.
LAT...LON 2964 9785 2900 9840 2908 9880 2965 9879
2996 9830
TIME...MOT...LOC 1100Z 273DEG 28KT 2974 9813 2914 9867
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 5:47 AM CDT, 15 minutes earlier.
Area forecast discussion, Jun 1, 5:47 AM CDT, 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 547 AM CDT Tue Jun 1 2021 .UPDATE... Adjusted the first forecast period to show drier weather conditions. Dropped PoPs areawide 10 to 20 percent with weather grids now showing 20 to 30 percent for the rest of today as the convective boundary pushes away from the area within the next hour or so and limited redevelopment is expected through late this afternoon. A wake low has formed behind the boundary with increased winds moving across the San Antonio area as of 540 am. These strong winds will continue to push across the southeast part of South Central Texas for the next couple of hours. && .PREV DISCUSSION... /ISSUED 153 AM CDT Tue Jun 1 2021/ SHORT TERM (Today through Wednesday)... Area radars are showing two distinct clusters of showers and thunderstorms over our area, one across the southwest and the other across the Hill Country. This activity should continue to push to the southeast and move away for South Central Texas around 6 am Tuesday. The severe weather threat has diminished a bit late tonight and transition into a flash flooding threat with several places receiving from one to three inches of rainfall the past three hours. Latest HRRR solution shows new development to the east of Interstate 35 along a boundary that sits over our area while the cluster across the southwest moves into the CRP warning area. The boundary will be the focus of new convective activity for the rest of the short term forecast with several perturbations moving across the area. Both HiRes and medium range models are having difficulties to agree on a unified solution due to the fact that the boundary remains over the region. The weather setup for the short term is a wet one with episodes of strong to severe thunderstorms for late today and once again on Wednesday. Also, heavy rain is possible through the period which brings the flash flooding concern to most areas after a rainy month of May and June starting wet as well. LONG TERM (Wednesday Night through Monday)... The long term forecast still remains messy through at least Saturday. Confidence is high that it will be a wet period, but details in the timing and placement of rounds of storms is incredibly difficult this far out, leading to a lower than usual confidence in the PoP forecast given the expected precip amounts through the end of the week. Not much has changed with the upper level pattern from the previous package. To start off the long term, the axis of a long wave trough will extend from the Great Lakes back through northwest Texas with a ridge across western CONUS. Beneath the ridge, an upper level low remains cut off over Baja California. The cut off low is forecast to gradually phase into the base of the trough over Texas Thursday night into Friday, and eventually an upper level low is positioned over the area by Saturday. There is some uncertainty with how fast the low departs the area Sunday into Monday, but by late Monday the GFS and ECMWF do indicate some weak short wave ridging over the region. The difficult part of the forecast, influencing confidence in the timing and placement of highest PoPs, are smaller scale features. It's difficult this far out to time ripples in the west and southwest flow aloft, ahead of the cut off low and in the base of the northern stream trough, and even more so convective mesoscale influences that will influence the positioning of a weak front. With that said, it appears there will be a high chance for PoPs Wednesday afternoon into Wednesday night as disturbances aloft interact with forcing from a weak front draped across the area, although confidence in exactly where this front will be is also low. The PoPs look to remain high into Thursday, with forcing from continued ripples aloft influences aloft and potentially mesoscale boundaries still in the area. Beyond that we have stuck close to the NBM PoPs. Total rainfall accumulations today through Saturday could potentially average 2 to 4 inches across much of the region. However, there is a high likelihood that there will be pockets well above that given the convective nature and high precipitable water values. For instance, the 00Z GFS is showing some pockets of 5 to 9 inches of total rainfall accumulation through Saturday. We should also point out not to take too much stock into where exactly the models are placing these higher amounts this far out, but more that there will be a potential for these amounts anywhere across South Central Texas. Thus, the risk for localized flash flooding will continue through Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 69 82 67 81 / 30 50 70 50 70 Austin Bergstrom Intl Airport 84 68 82 67 81 / 30 50 70 50 70 New Braunfels Muni Airport 85 69 84 68 82 / 30 50 70 50 70 Burnet Muni Airport 80 66 79 65 80 / 20 40 70 40 60 Del Rio Intl Airport 85 71 87 69 85 / 30 40 40 50 50 Georgetown Muni Airport 82 67 80 66 81 / 30 40 70 40 70 Hondo Muni Airport 85 69 84 67 81 / 30 50 70 60 60 San Marcos Muni Airport 85 68 82 67 81 / 30 50 70 50 70 La Grange - Fayette Regional 85 71 84 69 83 / 40 40 60 40 80 San Antonio Intl Airport 85 70 83 68 80 / 30 50 70 60 70 Stinson Muni Airport 87 71 85 69 82 / 30 40 60 60 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...17 Long-Term...Runyen
Hazardous weather outlook, Jun 1, 5:19 AM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 519 AM CDT Tue Jun 1 2021 TXZ171>173-183>194-202>209-217>225-228-021030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 519 AM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Flash flooding threat is likely across the southeast counties as moderate to heavy showers and thunderstorms affect that area through at least mid morning. Between 2 and 4 inches of rain have fallen last few hours with additional 1 to 2 inches of rainfall expected withing the next few hours. Therefore, flash flooding is ongoing or expected to begin shortly. Showers and storms return late today and depending on the intensity, flash flooding concerns could return to the southeast part of the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several more rounds of showers and thunderstorms are expected through the week, primarily favoring the afternoon and into the evening/nighttime hours. Some of these storms may be strong to severe with main weather hazards being large hail and damaging winds. Localized flash flooding is also a concern due to previous rain events over the past two weeks or so. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Local storm report, Jun 1, 12:11 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL 1 N EAGLE PASS 28.72N 100.50W
06/01/2021 E0.75 INCH MAVERICK TX TRAINED SPOTTER
&&
HAMPSHIRELocal storm report, Jun 1, 1:23 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 AM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD 1 SE EAGLE PASS 28.70N 100.49W
06/01/2021 MAVERICK TX TRAINED SPOTTER
PHOTO ON SOCIAL MEDIA SHOWS WATER COMPLETELY
OVER EL INDIO HIGHWAY WITH WATER OVER THE
BUMPER OF SEVERAL VEHICLES.
&&
HAMPSHIRESpecial weather statement, Jun 1, 2:56 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
256 AM CDT Tue Jun 1 2021
TXZ219-220-010845-
Frio TX-Atascosa TX-
256 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRIO AND SOUTHWESTERN ATASCOSA
COUNTIES UNTIL 345 AM CDT...
At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Pearsall to near Divot. Movement was
east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Pearsall, Dilley, Poteet, Charlotte, North Pearsall, Moore,
Goldfinch, Derby, Hilltop, Divot, Bluff, Schattel, Bigfoot, Iuka,
Kyote, Davis, Dobrowolski, Amphion, Hindes and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2864 9939 2888 9938 2907 9922 2904 9857
2864 9867
TIME...MOT...LOC 0756Z 286DEG 31KT 2897 9908 2872 9925
BRADYSpecial weather statement, Jun 1, 6:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
602 AM CDT Tue Jun 1 2021
TXZ205>207-220-221-011200-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
602 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON...BEXAR AND COMAL
COUNTIES UNTIL 700 AM CDT...
At 600 AM CDT, National Weather Service Meteorologists were tracking
strong winds on the back side of a departing complex of storms. Wind
gusts of 40 to 50 mph will be possible over the next hour.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Poteet, Stinson Municipal Airport, San Antonio Int
Airport, Randolph AFB, Canyon Lake Dam, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Kirby, Alamo Heights and Windcrest.
LAT...LON 2964 9785 2900 9840 2908 9880 2965 9879
2996 9830
TIME...MOT...LOC 1100Z 273DEG 28KT 2974 9813 2914 9867
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| May 31, 8:35 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 31, 9:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| May 31, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 31, 9:48 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| May 31, 10:22 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 31, 10:38 PM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| May 31, 11:00 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 26 min |
| May 31, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 60 min |
| May 31, 11:26 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| May 31, 11:32 PM CDT | Special Weather Statement | EWX | Gillespie | 43 min |
| May 31, 11:47 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| May 31, 11:51 PM CDT | Special Weather Statement | EWX | Maverick | 24 min |
| Jun 1, 12:08 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 67 min |
| Jun 1, 12:14 AM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Jun 1, 12:44 AM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Jun 1, 12:54 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 1, 12:55 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Maverick, Zavala | 65 min |
| Jun 1, 1:19 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Jun 1, 1:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 3 hr |
| Jun 1, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 63 min |
| Jun 1, 2:08 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 4 hr |
| Jun 1, 2:34 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 3 hr |
| Jun 1, 2:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 3 hr |
| Jun 1, 2:56 AM CDT | Special Weather Statement | EWX | Frio | 49 min |
| Jun 1, 3:13 AM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| Jun 1, 3:34 AM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 1, 3:40 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 2 hr |
| Jun 1, 3:57 AM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
| Jun 1, 4:34 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 3 hr |
| Jun 1, 5:07 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes | 3 hr |
| Jun 1, 7:39 AM CDT | River Flood Warning | EWX | Williamson | 6 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.